Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Apr 27, 2016, 5:10 PM PDT for Lassen County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 5:10 PM PDT (00:10 UTC)
- Expired
- Apr 27, 2016, 5:45 PM PDT
- In force
- 35 min
- Issued by
- NWS Reno, NV
County Lassen County, CA
The radar
The Reno radar (KRGX), 129 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS85 KREV 280010 SPSREV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 510 PM PDT WED APR 27 2016 CAZ071-280045- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 510 PM PDT WED APR 27 2016 ...STRONG THUNDERSTORM WITH HAIL NORTH OF SUSANVILLE... AT 508 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2MILES NORTH OF SUSANVILLE...OR 14 MILES SOUTHEAST OF EAGLE LAKE. THIS STORM IS MOVING SOUTHWEST AT 5 MPH. SMALL HAIL...WHICH MAY ACCUMULATE ON HIGHWAYS...AND WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUSANVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON CALIFORNIA 139 BETWEEN SUSANVILLE AND 5 MILES NORTH OF SUSANVILLE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 4069 12038 4041 12038 4041 12076 4069 12076 TIME...MOT...LOC 0008Z 057DEG 4KT 4048 12059 $$ JW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Apr 27, 3:24 PM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 27, 3:24 PM PDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Reno NV 324 PM PDT WED APR 27 2016 .SYNOPSIS... The weather will remain unsettled through Thursday with scattered showers and isolated thunderstorms expected. Drier conditions and milder temperatures are expected for Friday with another low pressure system possible by Friday night, lasting through the weekend. This system has the potential to bring cooler conditions, gusty winds, and showers to the region. && .SHORT TERM... An area of low pressure is moving into northern California and the Sierra this afternoon. Scattered showers are initially forming in northeast California and the Sierra, where partial clearing took place behind this morning's warm air advection. Instability is marginal over the area, but better dynamics are expected to move into the area later this afternoon, as evidenced by the current radar activity in the central CA valleys and western Sierra slopes. Still, expect that thunderstorm activity will be fairly isolated in coverage. Snow levels are currently running around 6500-7500 feet, so light snow showers or snow pellet showers are possible over some of the Sierra passes this afternoon and evening. However, these storms do not have the moisture or forcing needed to produce enough pellets to keep roads covered and it's likely that any impacts will only last 30 minutes to an hour at most. With these storms being convective (showery) in nature, expect precipitation accumulation to be hit or miss. Many areas will see more or less than what is currently forecast. This low quickly exits the region Thursday with precipitation chances mainly limited to areas south of I-80 and east of Highway 95. Drier and warmer conditions are expected Friday, but this will be short-lived as another fast moving area of low pressure drops into the region Friday night. This system has had relatively poor model agreement the past several days, but most recent forecast runs and ensembles are now in better agreement in a more westerly track. This will lead to cooler conditions along with chances for showers and possibly even thunderstorms Friday night into Saturday across the Sierra and western Nevada. In addition, gusty north to northeast winds are expected on Saturday, bringing choppy conditions to area lakes in addition to making it feel that much colder across the region. -Dawn .LONG TERM...Sunday through Wednesday... By Sunday the core of low pressure is expected to move into the four corners region leaving western Nevada on the periphery of any remnant moisture. A few light showers will remain possible on Sunday, mainly in Mono County, as moisture banks up against the Eastern Sierra. On Monday shortwave ridging will briefly build over the Sierra most likely bringing warmer temperatures and clearing skies. There remains some uncertainty of how fast the low pressure will eject and whether enough remnant moisture will be left over to create the possibility afternoon thunderstorms. The EC ejects the low and moisture more quickly and has been handling the synoptic evolution much better lately in the 5-6 day period, so will stick with the dry solution on Monday for now. Ridging will be short-lived as most model simulations develop another trough of low pressure along the California coast by Tuesday. There remains a lot of uncertainty of how this low will develop and when it will bring a return of precipitation. Currently looks like a splitting low pressure, so predictability with this system may remain difficult for the next few days. Bottom line - anyone looking forward to sudden shift to warm and dry Spring conditions is going to have to wait a little longer. -Zach && .AVIATION... An area of low pressure is now over central California where radar shows the highest concentration of thunderstorm activity. A few thunderstorms have developed in the Sierra and in far western Nevada in Lyon/Douglas counties with additional storms possible this afternoon and evening. Chances for thunderstorms at or in the vicinity of KTRK are 50 percent, while at KTVL, KCXP, KRNO, and KMMH, they are 30 percent. Thunderstorm chances are expected through about 03z, while showers may persist overnight, especially south of Interstate 80. The greatest risk from thunderstorms will be lightning in addition to pellet showers and lowering ceilings/visibility which could obstruct surrounding terrain. Pellets may briefly accumulate on Sierra runways if the shower is heavy enough, but will quickly melt off with any impacts lasting less than 30 minutes. In general most terminals will see light west winds gusting to around 20 kts with erratic and stronger gusts near storms. -Zach/Dawn && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
In the hours before
Special weather statement, Apr 27, 5:10 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 510 PM PDT WED APR 27 2016 CAZ071-280045- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 510 PM PDT WED APR 27 2016 ...STRONG THUNDERSTORM WITH HAIL NORTH OF SUSANVILLE... AT 508 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2MILES NORTH OF SUSANVILLE...OR 14 MILES SOUTHEAST OF EAGLE LAKE. THIS STORM IS MOVING SOUTHWEST AT 5 MPH. SMALL HAIL...WHICH MAY ACCUMULATE ON HIGHWAYS...AND WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUSANVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON CALIFORNIA 139 BETWEEN SUSANVILLE AND 5 MILES NORTH OF SUSANVILLE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 4069 12038 4041 12038 4041 12076 4069 12076 TIME...MOT...LOC 0008Z 057DEG 4KT 4048 12059 JW
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.